74.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

tamoxifen 10 years and depression

3 REPLIES 3

Re: tamoxifen 10 years and depression

 

 

Hello there Nursemakeyouwel

 

I'm really sorry that you are feeling so low.  As Zuleika said we have been through so much and it is really tough some days. I started Tamoxifen in July2013 and was told before i was even prescribed that it would be 10 years, initially the joint / muscle pain was similar to Taxol and thoroughly misery making.... Not sure if you have picked up on other threads but it sometimes depends on the brand, thats one thing you could maybe look at, TEVA seems to be the kindest brand.  I am certainly much better since i changed in February 2014. 

 

I do practice Mindfulness and have read some books by Jon Kabat-Zinn (maybe this is the one you have read)  but am currently using 'Mindfulness for Health; Relieving Pain, Reducing Stress and Restoring Wellbeing by Vidyamala Burch and Danny Penman.  This is a book with a short Foreward then it covers 8 weeks for which there is a supporting CD and i have downloaded to my IPhone.  It is really easy to follow and very effective.  There is quite a lot of evidence around about the effectiveness of Mindulness when used  for Depression, even suggested now in the NICE Guidelines.    

 

Please keep posting and let us know how you are getting on......... Take Care Gilly x    

 

 

Re: tamoxifen 10 years and depression

Thanks zuleika, I will look out for that book. I do have a mindfulness book but find it quite hard to read. Ur was written by the Buddhist monk who invented it but maybe your guy puts it in an easier to read format!

I did tell my onc about ask my side effects and whilst very sympathetic ask she did was emphasize the extent of my cancer ( larger size, multiple tumors, multiple nodes affected) and therefore the importance of tamox. She did suggest acupuncture but I am really needle phobic since all this treatment so that's not going to happen! Xx

Re: tamoxifen 10 years and depression

Hi, I'm so sorry you've had a tough time. Like you, I'm on tamoxifen following Ductal invasive, tubular invasive and DCIS in my left breast. I've had WLE and mx and about to have further implant recon.
I'm very fortunate that tamoxifen is causing very little in terms of side effects. But I think despite tamoxifen, we have been through so much, that low mood is very common and not unusual. Anti depressants can help and can be taken for a long period of time. The modern ones are not necessarily addictive. Have you thought about trying mindfulness meditation ? I did a course at my local Maggies centre. It has been shown to help with stress and depression. It has helped me a lot. There's a very good book by mark Williams called mindfulness, finding peace In frantic world. You may find it helpful. Have you spoken to your oncologist about your side effects ? And you should see your GP, it is their job to listen and help. There's no need to feel embarrassed, I'm sure he or she will understand, I wish you well and be kind to yourself x

tamoxifen 10 years and depression

Like many people paying on here, I too have recently been told I will need to take tamoxifen for 10 years. I have been on it almost 18 months and counting down till the day, after 5 years that I can stop it. I was diagnosed age 41 I had IDC, stage 2-3, positive nodes and very ER AND PR positive. When my onc recently told me about the latest research meaning I will need it for 10 yearsI just fell apart. I am suffering the common side effects of Horrendous hot flushes, low mood, lack of libido, have recently had gynae problems caused by ovarian cysts and a cystic thickened uterus which they said was caused by tamoxifen which gives me cramps and pain. I also have no energy. I thought I would be back to my former self by now. I used to have two jobs and busy weekends, and instead of gradually increasing my hours back to what I used to do I am actually considering reducing my already part time hours. I have never felt so low. I keep having crazy thoughts like this must be my payoff for surviving. Yes I am still here, and very grateful but now I am paying the price. I have been having counseling since last summer, thanks to a local charity it is free, but I still feel really low. I am seriously considering anti depressants but am scared if the side effects, and now I have been told I need tamoxifen for 10 years, wouldn't I need the anti depressants for that time too? Can you safely take them for that long? Do you not get addicted to them if you take them over prolonged period. I know I should discuss this with the GP but I have been so many times over the last 2 years I feel so embarrassed to go again with more problems. Any advice or shared wisdom/experience would be gratefully received. Xx